thread: No doz tablets

  1. #1
    Matryoshka Guest

    Exclamation No doz tablets

    Has anyone taken "No doz" tablets? they are 100mg caffiene. I'm having trouble staying awake during the day, even after several cups of coffee, so thinking these may be a better idea?


  2. #2
    Registered User

    Sep 2008
    In a cloud of madness.
    4,053

    DF has them all the time. He seems to like them. He doesn't drink coffee but..

  3. #3
    Registered User

    Dec 2007
    Sunny Qld
    14,682

    The only time I had them was trying to stay awake after the big day out.

    I don't normally recommend them - have a nice apple instead - much better for you, even than coffee. Natural perker-upper-er.

    Although, I could be slightly turned off the No-doz considering I had some of those, a couple of JOLT colas and then some vodkas...

    Hmmm.. it did NOT end well. But the tree I was lying under was lovely to see that close up.
    Last edited by Arimeh; April 29th, 2009 at 03:02 PM.

  4. #4
    Registered User

    Jan 2005
    Down by the ocean
    6,110

    I took them a few times in my younger partying days until I had an episode where I thought I was having a heart attack at work. I'd been out till 3am and had about 3 hours sleep. I'll never take them again!

    Be careful if you do take them OK.

  5. #5
    Matryoshka Guest

    Thanks ladies... i just really need to keep my eyes open, my baby got in to a packet of skittles this morning and had one in his mouth I feel terrible.

  6. #6
    Registered User

    Apr 2009
    Addict-ville
    159

    I lived off no doz and red bull when I was younger. I would not recommend them to anyone! If you take them too much it can cause you to see things and can play diddle with your heart. I know plenty of truckies who wont take them because of the side effects. I'd steer clear if I were you.

  7. #7
    Registered User

    Oct 2006
    Adelaide, SA
    3,962

    Could you try to address the reason as to why you're so tired rather than trying to find a "quick fix"
    I can totally understand having 2 little ones would be so tiring, is ther any way your DH can help out while you have a nap to recharge the batteries every so often etc?
    Sorry if you've already thought of these things and they're not working, I'm just trying to find ways to help, sleep deprivation is no fun at all!
    Big hugs to you
    xxx

  8. #8
    Matryoshka Guest

    Unfortunately sedation is a side effect of medication i'm taking, it may get better with time, but at the moment its really bad.

  9. #9
    Registered User

    Oct 2007
    Middle Victoria
    8,924

    if you are on medication, i would check with someone official before adding No Doz.

    I don't think No Doz is a good solution, and it could be potentially dangerous with other medication.

    Have you talked to your dr about the side effects of your med? Do you have someone who can help out for awhile while you get used to them?

    take care,

    kate

  10. #10
    Registered User

    Mar 2006
    7,046

    I'm with Kate - check with your health care professional before mixing you meds and No Doze. And talk to your prescriber about how much the sedation is actually affecting you.

    But without any other medication being involved, I also don't recommend taking No Doze. The side effects are pretty scary and, depending on why you're taking medication, could be detrimental for your condition.

    HTH

    MG

  11. #11
    Registered User

    Oct 2008
    1,572

    I'd be careful of them as well. With the medication I'm on I get heart palpitations that makes me feel like my heart is trying to beat its way out of my chest - not nice. I have used them in the past in cases where I have been up very late with no choice but never liked the feeling I got from them. DH on the other hand used to use them all the time, however since I have convinced him going to bed at 1am on a regular basis is not good for you he hardly ever uses them!

    Good luck finding a solution

  12. #12
    Lucy in the sky with diamonds.

    Jan 2005
    Funky Town, Vic
    7,070

    Could you try guarana? Not in those drinks, you can get it from the health food shop in powder form.

    You do have to be careful, my dad was taking a natural supplement and it badly interfered with his heart meds - nearly needed a jumpstart to get his ticker back in rhythm

  13. #13
    BellyBelly Life Subscriber

    Jun 2005
    Blue Mountains
    5,086

    DH has used them on the odd occasion if he has to sit through an all day conference or something, but I wouldn't think it's something you would want to use on a longer term.

    The side effects of your medication would be best addressed by your doctor. It's very important if it's affecting how you are with the kids.

    Perhaps a naturopath or someone could recommend certain foods or juices that might help with the tiredness?

    *big hugs*

  14. #14
    Registered User

    Aug 2003
    VIC
    985

    Maybe try a multi vitamin, Berocca, look at your diet, eat low GI food, keep well hydrated etc. None of that is a 'quick fix' but will ensure you are keepinp up energy long term, not just from taking a tablet.
    Caffiene can be addictive, have serious come down effects, give you headaches, heart palpitations, anxiety, you might be awake but probably wont focus well, can change your moods etc.
    Caffiene also dehydrates you quickly, and dehydration is one of the biggest reasons people become sluggish and tired.
    I realise that if you have young kids and aren't getting much sleep that this would be the cause of the tiredness, but multi vitamins, B group vitamins and healthy food help you physically and mentally become stronger and get through the day.
    Inliven powder is great for evergy too, and is also a superfood to make sure you are getting nutrients and a pro biotic to keep your insides healthy and clean!

    A quick brisk walk outside, even for 15 mins will help wake you up and get your body pumping a bit and give you a burst of energy.

    Good luck with it!

    Ps: maybe get the doc to do a full blood test to check for iron deficiency, or other area's where you are low that may be contributing to being tired

  15. #15
    Matryoshka Guest

    Thanks for all the ideas, i'm doing so much to keep well, but my PND literally saps me of all energy, and the meds make me really sedated.

    I am taking In-liven, plus fish oil, a multivitamin, ginseng and drink lots of coffee - i know its bad but can't kick the habit at the moment. I don't eat much because i have no appetite but try to eat fruit/veg/protein when i am hungry.

    I will ask my Dr on tuesday about the no-doz, but unfortunately he's actually going to increase the meds that cause sedation, and i have no other alternative for the next 2 months until i go back to hospital for some other treatments.

    Thanks for all the ideas and the warnings though

  16. #16
    Registered User

    Dec 2008
    8,986

    I'd recommend Guarana, Berocca or Hairy Lemon over No Doze. Hairy Lemon is Vitamin B with Guarana in it. I take it often and it's fine.